Shock formation in a multidimensional viscoelastic diffusive system

Journal Article (Journal Article)

We examine a model for non-Fickian 'sorption overshoot' behavior in diffusive polymer-penetrant systems. The equations of motion proposed by Cohen and White [SIAM J. Appl. Math., 51 (1991), pp. 472-483] are solved for two-dimensional problems using matched asymptotic expansions. The phenomenon of shock formation predicted by the model is examined and contrasted with similar behavior in classical reaction-diffusion systems. Mass uptake curves produced by the model are examined and shown to compare favorably with experimental observations.

Full Text

Duke Authors

Cited Authors

  • Cohen, DS; White, AB; Witelski, TP

Published Date

  • January 1, 1995

Published In

Volume / Issue

  • 55 / 2

Start / End Page

  • 348 - 368

International Standard Serial Number (ISSN)

  • 0036-1399

Digital Object Identifier (DOI)

  • 10.1137/S0036139993269333

Citation Source

  • Scopus